Search the Community
Showing results for tags 'clozapine'.
Found 4 results
Does anyone have experiences to share with regard to tapering off/quitting clozapine? I am having a really hard time with this. I went from 200mg to 150mg to 100mg with some discomfort, but nothing dramatic, but the next steps (to 50mg and then zero) have proven horrible. It has been a nighttime med for me, and I don't think I realised just how much of a part it has played in helping my mind shut up and let me rest, until trying to reduce it and then quit. I lasted just a few days without it before cracking and calling pdoc, who has me back on it and is talking about discontinuing in much smaller increments (12.5mg at a time, for example). I hate this - I feel trapped.
Clozapine is often known as the "dirty drug" and the "chemical kosch". So why does it have to be, more often than not, the most effective antipsychotic out there? The thing is so atypical it's not even classed as "atypical"!
Well its been 3 months since I was suddenly and without taper taken off clozapine. The first 5 weeks were horrific. I did not eat sleep and barely left the house. Since then though things have greatly improved. I feel fantastic, I have lost 50 pounds my mood is great my blood preasure is now normal and my white cell count has recovered to normal levels. This may sound stupid but my eyesight has also imporved, I no longer need reading glasses. I dont knnow if that the clozapine was affecting my eyesight but I can read a lot more clearly now. Clozapine is a wonderful drug for some but for me it nearly killed me. I even managed a little cry yesterday whilst listening to music. It was not tears of saddness but pure emotion, Its something that I have not been able to do for years getting lost in the music and letting the hairs on the bak of your neck stand on end. I am so happy that I am back on my old haldol depot yes it is a pain in the ass but clozapine was for me terrible. Feeling better than I have ever been.
Does anyone have any experience of taking anti-malarial medication (short term, for a holiday) and how it interactes with anti-psychotics? I take 500mg of Clozapine and 400mg of Amisulpiride each day and still also get breakthrough symptoms most days. I am in the UK so my psychiatrist doesn't deal with other meds and my GP knows very little about my anti-psychotics. I'm worried because many people think anti-malaria meds can cause delusions anyway, so how will it affect me? I'm planning far ahead, so anyone coming across this with experience, please let me know what happened!